Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 151, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 2, 2009, 7:58 PM EDT for Madison County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2009, 7:58 PM EDT (23:58 UTC)
- Expired
- Apr 2, 2009, 8:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Madison County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 3:00 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 12.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1561 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 022358
SVRTAE
FLC079-030030-
/O.NEW.KTAE.SV.W.0151.090402T2358Z-090403T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
758 PM EDT THU APR 2 2009
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN FLORIDA...
THIS INCLUDES THE CITY OF MADISON...
* UNTIL 830 PM EDT
* AT 754 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF
BALL SIZE AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR
MADISON...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MADISON COUNTY AIRPORT AND LEE BY 805 PM EDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.
LAT...LON 3026 8324 3026 8346 3031 8348 3032 8367
3064 8346 3063 8327 3060 8325 3055 8325
3053 8323 3048 8323 3046 8321 3044 8322
3040 8317
TIME...MOT...LOC 2357Z 269DEG 33KT 3045 8340
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 5:52 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 2, 5:52 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
552 PM EDT THU APR 2 2009
...SLIGHT RISK FOR SEVERE STORMS INTO TONIGHT...
...TORNADO WATCH NUMBER 108 IN EFFECT UNTIL 10 PM EDT...
...HEAVY RAINFALL AND FLOODING THREAT CONTINUES...
.SYNOPSIS...AFTER A VERY BUSY MORNING WITH FLOODING RAINS AND
EMBEDDED SEVERE STORMS...WE ARE IN THE MIDST OF ROUND 2...ACTUALLY
THIS WOULD BE ROUND 6 OR SO SINCE LAST THU. A POTENT STORM SYSTEM IS
MOVING EWD OUT OF THE SRN PLAINS THIS AFTERNOON. THE FORECAST AREA
ALREADY FINDS ITSELF IN AN AREA OF UPPER DIFFLUENCE. WE ARE ALSO IN
THE FAVORED POSITION OF A JET COUPLET...THE LEFT EXIT REGION OF A
120-KT JET MOVING ACROSS THE NRN GULF AND THE RIGHT ENTRANCE REGION
OF A 140-KT JET OVER THE MID ATLANTIC STATES. LOW LEVEL FLOW IS
INCREASING AND THIS WILL INCREASE THE TORNADO THREAT. DEEP LAYER
SHEAR VALUES ARE VERY IMPRESSIVE WITH 0-6KM BULK SHEAR UP AROUND 80
KT OVER OUR WRN ZONES. THIS SHEAR IS APPARENTLY OVERCOMING REDUCED
CAPE DUE TO THE WIDESPREAD EARLIER CONVECTION. WE THEREFORE EXPECT
AN INCREASING THREAT FOR SEVERE WEATHER AS THE EVENING PROGRESSES.
AS OF 21Z...WE ARE WATCHING AN INCREDIBLY GOOD LOOKING TORNADIC
SUPERCELL TRACKING EWD ROUGHLY ALONG I-10 IN THE PANHANDLE.
&&
.SHORT TERM...TONIGHT THROUGH SAT NIGHT.
THE UPPER LOW OVER THE OZARKS WILL LIFT NEWD ACROSS THE TN VALLEY TO
THE CENTRAL APPALACHIANS TONIGHT. THE SURFACE SYSTEM WILL OCCLUDE
AND THE TRAILING COLD FRONT WILL REACH OUR WRN ZONES BY AROUND 06Z
AND CLEAR OUR SERN ZONES BY OR JUST BEFORE 12Z. THE WEATHER WILL
END FROM W TO E SEVERAL HOURS BEFORE FRONTAL PASSAGE. AFTER 00Z...
WE HAVE LIKELY POPS W TO CATEGORICAL CENTRAL AND W. AFTER 06Z...POPS
ARE LIMITED TO POINTS E OF A TLH-ABY LINE. WE EXTENDED THE FLOOD
WATCH UNTIL THE MIDDLE OF THE NIGHT AS ANY ADDITIONAL RAIN ON
ALREADY SWOLLEN STREAMS AND CREEKS AND SATURATED GROUND COULD
QUICKLY GENERATE ADDITIONAL FLOODING. WE ALSO EXTENDED THE HIGH SURF
ADVISORY INTO FRI AFTERNOON...ALTHOUGH THE SURF SHOULD DROP MORE
QUICKLY ALONG THE FRANKLIN COUNTY COAST AFTER FROPA AS WLY WINDS ARE
OFFSHORE FOR THOSE BEACHES.
A VERY WELCOME RESPITE FROM THE WEATHER WILL ARRIVE ON FRI AS THE
FRONTAL SYSTEM DEPARTS AND HIGH PRESSURE BEGINS TO BUILD WWD ACROSS
THE GULF OF MEXICO. THE GRADIENT WILL STILL BE RATHER TIGHT AND
BREEZY CONDITIONS DURING AT LEAST THE FIRST HALF OF FRI MAY REQUIRE
A LAKE WIND ADVISORY. TEMPS WILL BE NEAR NORMAL FOR FRI AND FRI
NIGHT AND A COUPLE DEGREES ABOVE ON SAT. BY SAT NIGHT...THE NEXT
DEEP LOW PRESSURE SYSTEM WILL BE APPROACHING THE MID MS VALLEY FROM
THE CENTRAL PLAINS. THE TRAILING COLD FRONT WILL REACH THE MS RIVER
AROUND 12Z SUN. RETURN FLOW WELL AHEAD OF THIS SYSTEM WILL RESULT IN
SLIGHT CHANCES FOR RAIN AS EARLY AS THE PRE-DAWN HOURS ON SUN.
.LONG TERM...SUN THROUGH THU.
LONG RANGE MODELS IN GENERAL AGREEMENT ON A PROGRESSIVE AND
AMPLIFIED PATTERN TO START THE EXTENDED PERIOD. THIS IS HIGHLIGHTED
ALOFT BY A POTENT UPPER LOW DROPPING SOUTHEAST ACROSS CNTRL CONUS
...WITH DOWNSTREAM LONGWAVE RIDGING ACROSS THE ERN STATES...AND
ANOTHER SIGNIFICANT TROUGH EJECTING NORTHEAST OFF MARITIME CANADA.
THIS LEAVES LOCAL AREA UNDER SURFACE AND UPPER LEVEL RIDGING AND A
PLEASANT SATURDAY NIGHT AND EARLY SUNDAY.
GIVEN THIS FAST MOVING PATTERN...LOCAL WEATHER WILL RAPIDLY
DETERIORATE ON SUN. CNTRL CONUS ENERGY DIGS RAPIDLY E/SE WITH
AMPLIFYING UPPER TROUGH MOVING INTO THE ERN CONUS AND THEN SOUTHEAST
CONUS ON SUN NIGHT. SURFACE HIGH SHIFTS OFF THE SOUTHEAST COAST LATE
SAT NIGHT/EARLY SUN IN RESPONSE TO DEVELOPING STORM SYSTEM. SURFACE
LOW ASSOCD WITH CNTRL PLAINS ENERGY WILL LIFT NORTHEAST ACROSS THE
OH RIVER VALLEY ON SUN TOWARD THE ERN GREAT LAKES LATE SUN...WITH A
TRAILING COLD FRONT TO THE N/CENTRAL GULF COAST SUN AFTN AND THEN
BISECTING CWA SUN NIGHT. A DIFFUSE WARM FRONTAL FEATURE EXTENDS FROM
COLD FRONT EWD ALONG THE NORTHEAST GULF COAST DURING THE AFTN. A
PRONOUNCED RETURN FLOW DEVELOPS AHEAD OF THE COLD FRONT AND SOUTH OF
WARM BOUNDARY NOTICEABLY RAISING PRECIPITABLE WATER. THIS SCENARIO
WOULD BRING THE CHANCES FOR SHOWERS/ELEVATED STORMS BACK TO THE
FORECAST BY SUN AFTN AND ESPECIALLY SUN EVE/NIGHT WHEN WARM FRONT
PROGGED TO LIFT N/NE INTO ATLC OFF GA/SC COAST AS THE COLD FRONT
APPROACHES FROM THE WEST. THIS COULD SET UP POTENTIAL FOR STRONGER
STORMS WITH THE POSSIBILITY FOR SEVERE WX (IN ADDITION TO MORE HEAVY
RAINFALL TO AGGRAVATE AN ALREADY SIGNIFICANT FLOODING SITUATION).
ECMWF/GFS THEN BOTH HAVE THE COLD FRONT PASSING EAST OF THE AREA BY
MONDAY MORNING. COULD SEE A FEW LINGERING SHOWERS IN WRAP-AROUND
MOISTURE. OTHERWISE...UNSEASONABLY COOL AND DRY SPRING HIGH PRESSURE
BUILDS INTO THE REGION FOR MONDAY AFTERNOON THRU WED. COOL TEMPS MAY
OFFSET OTHERWISE RED FLAG TYPE AIRMASS. ANOTHER BOUNDARY MAY
APPROACH WED NIGHT AND MOVE ACROSS ON THURS.
MID CHC POPS SUN AND HIGH CHC POPS SUN NIGHT THEN NIL POPS THRU WED
WITH SMALL CHC POPS ON THURS. AS FAR AS TEMPS...AT OR ABOVE CLIMO
SAT THRU SUN NIGHT AHEAD AND ALONG FRONT. THEN WITH STRONG COLD
AIRMASS IN ITS WAKE...TEMPS PLUMMET TO WELL BELOW CLIMO MON THRU
TUES NIGHT WITH LOWS APPROACHING FREEZING AND HIGHS NEAR 60 IN
COLDEST SPOTS. TEMPS BEGIN TO INCH UP WED AND APPROXIMATE CLIMO ON
THURS AHEAD OF NEXT BOUNDARY.
&&
.MARINE...TONIGHT THROUGH TUE.
AFTER BRIEFLY DIPPING BELOW CRITERIA...ADVISORY LEVEL WINDS ARE
RETURNING TO THE WATERS THIS AFTERNOON. SEAS HAVE FINALLY REACHED 7
FT W OF THE FORECAST AREA AT 42040 AND 6 FT AT 42039. SEAS WILL
CONTINUE TO BUILD OVERNIGHT. WINDS WILL SHIFT TO WLY AFTER COLD
FROPA LATE TONIGHT AND DROPPING OFF TO EXERCISE CAUTION DURING THE
MORNING AND EVEN BELOW THAT BY AFTERNOON. SEAS WILL TAKE LONGER TO
SUBSIDE...DROPPING BELOW 7 FT AROUND MIDDAY ACROSS THE NEAR SHORE
LEGS...BUT NOT TIL AROUND MIDNIGHT FOR THE OFFSHORE LEGS. WINDS AND
SEAS WILL THEN REMAIN BELOW HEADLINE CRITERIA UNTIL SUN NIGHT AT
WHICH TIME AN EXTENDED PERIOD OF ADVISORY LEVEL CONDITIONS WILL
COMMENCE AND CONTINUE THROUGH MON NIGHT.
&&
.AVIATION...MVFR TO OCCASIONAL IFR CONDITIONS WILL CONTINUE UNTIL
THE WIDESPREAD CONVECTION CLEARS E OF THE TERMIONALS TONIGHT. VFR
CONDITIONS WILL ARRIVE WITH COLD FRONTAL PASSAGE. THE MAIN WX IMPACT
AT THE TERMINALS WILL BE WLY WINDS SUSTAINED IN THE TEENS WITH GUSTS
IN THE 20S.
&&
.FIRE WEATHER...
WE FORECAST DEW POINTS TO BE HIGHER THAN EVEN THE MAV FOR THE NEXT
TWO AFTERNOONS AS THE GROUND IS COMPLETELY SODDEN AND EVEN THROUGH
DRIER AIR WILL BE ARRIVING...THE MOS DEW POINTS LOOK TOO LOW. EVEN
ON SAT...WHEN THERE IS A CHANCE OF MEETING 4-HR DURATIONS IN FL...
COMMON SENSE WOULD DICTATE THAT THE FIRE THREAT WOULD BE SLIGHT AT
BEST AND OUR FORECAST KEEPS DURATIONS BELOW CRITERIA. ANOTHER
MOISTENING TREND WILL COMMENCE ON SUN.
&&
.HYDROLOGY...THE CHOCTAWHATCHEE RIVER AT BRUCE APPEARS TO HAVE
CRESTED AND WILL BEGIN A SLOW RECESSION BEGINNING LATER TONIGHT.
EVEN SO...WE DO NOT EXPECT IT TO DROP BELOW MAJOR FLOOD STAGE UNTIL
SUN EVENING...BY WHICH TIME THE NEXT ROUND OF RAIN WILL BE ARRIVING.
THE CHIPOLA AT ALTHA IS NOW FORECAST TO REACH MAJOR FLOOD STAGE OF
30 FT BY 1 AM CDT TONIGHT WITH A CREST OF 30.3 FT ON FRI. ON THE
OCHLOCKONEE RIVER AT HAVANA...STAGES ARE RISING ONCE AGAIN AND THE
CREST IS NOW PREDICTED TO BE AROUND 31.5 FT SAT NIGHT. THE UPSTREAM
GAGE AT CONCORD IS ALSO INCHING UPWARD ONCE AGAIN. THE SPRING CREEK
AT IRON CITY IS RISING AGAIN AND IS FORECAST TO CREST AT 20.12 FT
LATE IN THE DAY FRI.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 61 80 49 81 54 / 80 00 00 00 20
PANAMA CITY 61 73 56 77 62 / 60 00 00 00 20
DOTHAN 55 74 49 80 57 / 70 00 00 00 20
ALBANY 57 75 49 81 53 / 80 00 00 00 10
VALDOSTA 64 77 50 81 53 / 80 00 00 00 10
CROSS CITY 65 78 51 81 56 / 80 10 00 00 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH 3 AM CDT FRI ALL ZONES.
GA...FLASH FLOOD WATCH THROUGH 4 AM EDT FRI ALL ZONES.
FL...FLASH FLOOD WATCH THROUGH 4 AM EDT /3 AM CDT/ FRI ALL ZONES.
HIGH SURF ADVISORY THROUGH 2 PM EDT /1 PM CDT/ FRI FOR THE
FOLLOWING ZONES: BAY...COASTAL WALTON...FRANKLIN...GULF.
GM...SMALL CRAFT ADVISORY THROUGH NOON EDT /11 AM CDT/ FOR THE NEAR
SHORE LEGS.
SMALL CRAFT ADVISORY THROUGH 4 AM EDT /3 AM CDT/ FRI FOR THE
OFFSHORE LEGS.
&&
LONG TERM DISCUSSION...BLOCK
REST OF DISCUSSION...WOOLHazardous weather outlook, Apr 2, 5:31 AM EDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 531 AM EDT THU APR 2 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-030815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 531 AM EDT THU APR 2 2009 /431 AM CDT THU APR 2 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE FORECAST AREA HAS BEEN OUTLOOKED BY THE STORM PREDICTION CENTER TO BE UNDER A MODERATE RISK OF SEVERE WEATHER TODAY AND TONIGHT. THE THREAT FOR SEVERE THUNDERSTORMS WILL INCREASE THROUGH THE DAY AS A STRONG UPPER LEVEL DISTURBANCE AND COLD FRONT APPROACH FROM THE WEST. MODERATE TO STRONG DEEP LAYER SHEAR WILL BE SUPPORTIVE OF ORGANIZED THUNDERSTORM UPDRAFTS EVEN DURING THE MORNING HOURS...WITH THE THREAT AND COVERAGE OF STORMS LIKELY INCREASING THROUGH THE AFTERNOON HOURS. ALL MODES OF SEVERE WEATHER ARE POSSIBLE INCLUDING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. LOW LEVEL WIND FIELDS WILL ALSO BE SUPPORTIVE OF ISOLATED TORNADOES...ESPECIALLY ALONG A WARM FRONTAL BOUNDARY THAT IS ANTICIPATED TO REMAIN ALONG OR JUST NORTH OF THE FLORIDA BORDER WITH ALABAMA AND GEORGIA. LOCALLY HEAVY RAINFALL WITH THE THUNDERSTORMS WILL ALSO CONTINUE TO AGGRAVATE THE ALREADY SIGNIFICANT FLOODING CONCERNS ACROSS THE FORECAST AREA. A WIDESPREAD ADDITIONAL 1 TO 2 INCHES IS VERY POSSIBLE THROUGH THIS EVENING...WITH LOCALIZED AREAS RECEIVING 3 TO 5 INCHES OF ADDITIONAL RAINFALL. THE POTENTIAL FOR SEVERE WEATHER WILL CONTINUE INTO THIS EVENING BEFORE ENDING FROM WEST TO EAST WITH THE PASSAGE OF THE COLD FRONT. HIGHEST THREAT SHOULD BE ENDING BY MIDNIGHT TO THE WEST OF THE APALACHICOLA RIVER...AND DURING THE EARLY MORNING HOURS OF FRIDAY TOWARD THE I-75 CORRIDOR. INCREASING SOUTHERLY WINDS AND SEAS WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS ACROSS THE COASTAL WATERS THIS AFTERNOON AND TONIGHT. A HIGH SURF ADVISORY IS ALSO NOW IN EFFECT FOR THE BEACHES OF THE EASTERN FLORIDA PANHANDLE AND FRANKLIN COUNTY IN THE FLORIDA BIG BEND. SURF IS ANTICIPATED TO INCREASE TO 6 TO 7 FEET LATER THIS AFTERNOON INTO TONIGHT BEFORE SUBSIDING FRIDAY MORNING. SOME MINOR BEACH EROSION WILL BE POSSIBLE. THE HIGH SURF AND ONSHORE FLOW WILL ALSO RESULT IN A HIGH RISK OF DANGEROUS RIP CURRENT ALONG THE FLORIDA PANHANDLE AND BIG BEND BEACHES THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ALTHOUGH WINDS WILL FALL BELOW ADVISORY LEVELS ACROSS THE COASTAL WATERS DURING FRIDAY MORNING...SEAS WILL BE SLOWER TO SUBSIDE AND SMALL CRAFT ADVISORIES MAY NEED BE EXTENDED PAST MIDDAY FRIDAY...ESPECIALLY ACROSS THE OFFSHORE WATERS. A ROUND OF SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE SECOND HALF OF THE UPCOMING WEEKEND WITH THE PASSAGE OF A STRONG COLD FRONT. THERE ARE INDICATIONS THAT A RATHER CHILLY AIRMASS FOR APRIL WILL ARRIVE BEHIND THIS COLD FRONT FOR THE FIRST PART OF NEXT WEEK. STILL A WAYS OUT INTO THE EXTENDED PERIOD...HOWEVER IT IS NOT OUT OF THE QUESTION THAT A FEW NORMALLY COLDER LOCATIONS FLIRT WITH THE FREEZING MARK EITHER TUESDAY OR WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY AND TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
In the hours before
Local storm report, Apr 2, 6:08 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
608 PM EDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM FLOOD MARIANNA 30.77N 85.24W
04/02/2009 JACKSON FL LAW ENFORCEMENT
WATER ACROSS THE ROAD AT ALL ALONG ROUTE 162 TO
GREENWOOD. OLD U.S. ROAD IS CLOSED DUE TO FLOODING. U.S.
231 AT BONNET POND ROAD SI CLOSED DUE TO FLOODING. WATER
OVER ROAD AT ROUTE 231 AND SR 73 AND ON KYNESVILLE ROAD
AT ONTARIO ROAD.
&&
WOOLLocal storm report, Apr 2, 7:03 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
703 PM EDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL PORT LEON 30.13N 84.20W
04/02/2009 E0.75 INCH WAKULLA FL AMATEUR RADIO
REPORTED NEAR WAKULLA BEACH AND HIGHWAY 98
&&
DUVALLocal storm report, Apr 2, 7:15 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
715 PM EDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG TALLAHASSEE 30.44N 84.28W
04/02/2009 LEON FL LAW ENFORCEMENT
TREES DOWN AT BUCK LAKE ROAD AND AT ORANGE AVENUE AND
MONROE STREET.
&&
WOOLSpecial weather statement, Apr 2, 7:17 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 717 PM EDT THU APR 2 2009 GAZ160-161-030015- LANIER-LOWNDES- 717 PM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LANIER AND LOWNDES COUNTIES IN SOUTH GEORGIA... * UNTIL 815 PM EDT AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF HAHIRA TO QUITMAN...MOVING EAST AT 50 MPH. THESE STORMS WILL BE NEAR... HAHIRA BY 725 PM EDT. VALDOSTA BY 735 PM EDT. LAKELAND BY 745 PM EDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Local storm report, Apr 2, 7:38 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
738 PM EDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND DMG 5 E TALLAHASSEE 30.44N 84.20W
04/02/2009 LEON FL NWS EMPLOYEE
LARGE TREE DOWN ACROSS BUCKLAKE ROAD NEAR MAHAN DRIVE.
&&
MROCZKALocal storm report, Apr 2, 7:45 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
745 PM EDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG TALLAHASSEE 30.44N 84.28W
04/02/2009 LEON FL EMERGENCY MNGR
NUMEROUS TREES DOWN COUNTY-WIDE.
&&
MROCZKAThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:22 AM EDT | High Surf Advisory | TAE | Bay, Franklin, Gulf, Walton | 37 hr |
| Apr 2, 4:41 AM EDT | Small Craft Advisory | TAE | 36 hr | |
| Apr 2, 7:03 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 42 min |
| Apr 2, 7:25 AM EDT | Special Marine Warning | TAE | 95 min | |
| Apr 2, 7:40 AM EDT | Severe Thunderstorm Warning | TAE | Jackson | 50 min |
| Apr 2, 8:47 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 43 min |
| Apr 2, 9:04 AM EDT | Flash Flood Warning | TAE | Bay, Jackson, Walton, Washington | 56 min |
| Apr 2, 9:12 AM EDT | Special Marine Warning | TAE | 63 min | |
| Apr 2, 9:59 AM EDT | Areal Flood Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 7 more | 8 hr |
| Apr 2, 9:59 AM EDT | Tornado Warning | TAE | Bay, Gulf | 46 min |
| Apr 2, 10:15 AM EDT | Special Marine Warning | TAE | 60 min | |
| Apr 2, 10:33 AM EDT | Flash Flood Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Liberty | 117 min |
| Apr 2, 10:39 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Jackson, Leon, Liberty and 1 more | 51 min |
| Apr 2, 11:19 AM EDT | Special Marine Warning | TAE | 86 min | |
| Apr 2, 11:33 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Liberty | 42 min |
| Apr 2, 11:51 AM EDT | Areal Flood Warning | TAE | Franklin, Gadsden, Gulf, Jefferson, Leon, Liberty and 1 more | 84 min |
| Apr 2, 12:02 PM EDT | Tornado Warning | TAE | Gulf | 28 min |
| Apr 2, 12:18 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty, Wakulla | 42 min |
| Apr 2, 12:19 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 56 min |
| Apr 2, 12:30 PM EDT | Special Marine Warning | TAE | 90 min | |
| Apr 2, 12:56 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Liberty, Taylor, Wakulla | 49 min |
| Apr 2, 1:00 PM EDT | Special Marine Warning | TAE | 60 min | |
| Apr 2, 1:15 PM EDT | Severe Thunderstorm Warning | TAE | Franklin | 45 min |
| Apr 2, 1:38 PM EDT | Special Marine Warning | TAE | 52 min | |
| Apr 2, 2:24 PM EDT | Special Marine Warning | TAE | 36 min | |
| Apr 2, 2:29 PM EDT | Special Marine Warning | TAE | 46 min | |
| Apr 2, 3:28 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 47 min |
| Apr 2, 3:56 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 49 min |
| Apr 2, 4:22 PM EDT | Special Marine Warning | TAE | 53 min | |
| Apr 2, 4:38 PM EDT | Tornado Warning | TAE | Bay, Calhoun, Jackson, Washington | 22 min |
| Apr 2, 4:41 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 49 min |
| Apr 2, 4:54 PM EDT | Tornado Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 51 min |
| Apr 2, 5:07 PM EDT | Special Marine Warning | TAE | 113 min | |
| Apr 2, 5:12 PM EDT | River Flood Warning | TAE | Wakulla | 35 hr |
| Apr 2, 5:20 PM EDT | Flash Flood Warning | TAE | Bay, Calhoun, Franklin, Gulf, Liberty, Walton and 1 more | 115 min |
| Apr 2, 5:20 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Liberty | 55 min |
| Apr 2, 5:21 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Franklin, Gulf, Liberty, Washington | 24 min |
| Apr 2, 5:26 PM EDT | Tornado Warning | TAE | Gadsden | 49 min |
| Apr 2, 5:42 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Liberty | 33 min |
| Apr 2, 6:01 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty, Wakulla | 44 min |
| Apr 2, 6:05 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 40 min |
| Apr 2, 6:09 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 51 min |
| Apr 2, 6:35 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison | 55 min |
| Apr 2, 6:38 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Liberty, Wakulla | 37 min |
| Apr 2, 6:54 PM EDT | Special Marine Warning | TAE | 51 min | |
| Apr 2, 6:58 PM EDT | Areal Flood Warning | TAE | Calhoun, Franklin, Gadsden, Gulf, Jefferson, Leon and 2 more | 62 min |
| Apr 2, 7:00 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Taylor, Wakulla | 45 min |
| Apr 2, 7:23 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 37 min |
| Apr 2, 7:43 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.